MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION GEM MICROVASCULAR ANASTOMOTIC COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR

BAXTER HEALTHCARE CORPORATION GEM MICROVASCULAR ANASTOMOTIC COUPLER; DEVICE,ANASTOMOTIC,MICROVASCULAR
Model Number GEM2755
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was received for evaluation; the coupler rings, jaw assembly, and white protective holder was returned in the inner tray of the coupler packaging.Visual inspection identified signs of use (dried blood and tissue).Visual inspection of the returned jaw assembly and white protective holder showed that no damage was present that may have contributed to the reported condition.Visual inspection of the coupler rings identified misalignment in the approximated rings.A misalignment happens when the pins on the coupler ring are not properly aligned with the mating holes on the opposing ring.The visible misalignment would not allow for the process to be completed successfully.If either coupler ring had been partially dislodged from the jaw assembly in preparation for or during the surgical process, a misalignment of the coupler rings is possible.The reported condition was verified.The cause of the ring misalignment could not be determined.A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the ring of a 3.5mm coupler fell off immediately after the removal of the white cap.This occurred after the coupler was attached to the anastomotic instrument; however, the coupler was not inserted.There was no report of patient injury or medical intervention associated with this event.No additional information is available.

Brand Name
GEM MICROVASCULAR ANASTOMOTIC COUPLER
Common Device Name
DEVICE,ANASTOMOTIC,MICROVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
SYNOVIS SURGICAL INNOVATIONS
2575 university ave w
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20409704
Report Number1416980-2024-05594
Device Sequence Number15745975
Product Code MVR
UDI-Device Identifier00844735002706
UDI-Public(01)00844735002706(10)SP23A23-1802434
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K861985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGEM2755
Device Catalogue Number512100350060
Device Lot NumberSP23A23-1802434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANASTOMOTIC INSTRUMENT
Patient SexUnknown